Alert archive / Illinois / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 63, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 30, 2013, 3:09 PM CDT for 4 counties in Illinois; Clinton County, Scott County, Iowa. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2013, 3:09 PM CDT (20:09 UTC)
- Expired
- May 30, 2013, 4:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clinton County, IA, Scott County, IA, Henry County, IL, Mercer County, IL, Rock Island County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 6 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 3:15 PM CDT | HAIL 1 | 2 E Taylor Ridge, IL | QUARTER SIZE HAIL REPORTED. |
| May 30, 3:39 PM CDT | HAIL 0.75 | Bettendorf, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 12:32 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.2 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 378 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
362
WUUS53 KDVN 302009
SVRDVN
IAC045-163-ILC073-131-161-195-302100-
/O.NEW.KDVN.SV.W.0063.130530T2009Z-130530T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
309 PM CDT THU MAY 30 2013
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL CLINTON COUNTY IN EAST CENTRAL IOWA...
EASTERN SCOTT COUNTY IN EAST CENTRAL IOWA...
WEST CENTRAL HENRY COUNTY IN NORTHWEST ILLINOIS...
NORTH CENTRAL MERCER COUNTY IN NORTHWEST ILLINOIS...
ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS...
WEST CENTRAL WHITESIDE COUNTY IN NORTHWEST ILLINOIS...
* UNTIL 400 PM CDT
* AT 305 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR REYNOLDS...
AND MOVING NORTHEAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OAK GROVE AROUND 315 PM CDT.
MILAN AND ROCK ISLAND AROUND 320 PM CDT.
MOLINE AND EAST MOLINE AROUND 325 PM CDT.
BETTENDORF AND RIVERDALE AROUND 330 PM CDT.
HAMPTON AND RAPIDS CITY AROUND 335 PM CDT.
LE CLAIRE AND PORT BYRON AROUND 340 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE COYNE CENTER...INDIAN BLUFF
PARK...BLACKHAWK STATE PARK...FRUITLAND...MOLINE QUAD-CITY AIRPORT...
CREDIT ISLAND...ROCK ISLAND ARSENAL...SILVIS HEIGHTS...PANORAMA PARK
AND CAMPBELLS ISLAND.
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 289 AND 306.
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 1 AND 8.
THIS INCLUDES INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 1 AND 5.
THIS INCLUDES INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 2 AND 3.
THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 18.
OTHER LOCATIONS AFFECTED INCLUDE BUFFALO SHORES...ROCK ISLAND COUNTY
FAIRGROUNDS AND SCOTT COUNTY FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4182 9061 4170 9009 4121 9059 4129 9082
TIME...MOT...LOC 2008Z 206DEG 39KT 4133 9064
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
122 follow-up statements
358
WWUS53 KDVN 302023
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
323 PM CDT THU MAY 30 2013
ILC131-302031-
/O.CAN.KDVN.SV.W.0063.000000T0000Z-130530T2100Z/
MERCER IL-
323 PM CDT THU MAY 30 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MERCER COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4133 9051 4145 9075 4182 9061 4170 9009
TIME...MOT...LOC 2021Z 203DEG 40KT 4145 9055
$$
IAC045-163-ILC073-161-195-302100-
/O.CON.KDVN.SV.W.0063.000000T0000Z-130530T2100Z/
SCOTT IA-CLINTON IA-HENRY IL-ROCK ISLAND IL-WHITESIDE IL-
323 PM CDT THU MAY 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
WHITESIDE...EASTERN ROCK ISLAND...NORTHWESTERN HENRY...SOUTH CENTRAL
CLINTON AND EASTERN SCOTT COUNTIES UNTIL 400 PM CDT...
AT 319 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MILAN...AND
MOVING NORTHEAST AT 40 MPH. ANOTHER STRONG TO SEVERE STORM WAS
LOCATED 3 MILES NORTHEAST OF ELDRIDGE...ALSO MOVING NORTHEAST AT 40
MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BETTENDORF AND RIVERDALE AROUND 330 PM CDT.
HAMPTON AND RAPIDS CITY AROUND 335 PM CDT.
LE CLAIRE AND PORT BYRON AROUND 340 PM CDT.
PRINCETON AND CORDOVA AROUND 345 PM CDT.
MCCAUSLAND AROUND 350 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE SILVIS HEIGHTS...CAMPBELLS
ISLAND...PANORAMA PARK...DAVENPORT MUNICIPAL AIRPORT...PLEASANT
VALLEY...ILLINIWEK PARK...PARK VIEW...SCOTT COUNTY PARK...PRINCETON
WILDLIFE AREA AND FOLLETTS.
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 289 AND 306.
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 1 AND 6.
THIS INCLUDES INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 2 AND 3.
THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 18.
THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 1 AND 17.
OTHER LOCATIONS AFFECTED INCLUDE BUFFALO SHORES...ROCK ISLAND COUNTY
FAIRGROUNDS AND SCOTT COUNTY FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4133 9051 4145 9075 4182 9061 4170 9009
TIME...MOT...LOC 2021Z 203DEG 40KT 4145 9055
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
12554 WWUS53 KDVN 302056 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 356 PM CDT THU MAY 30 2013 IAC045-163-ILC073-161-195-302105- /O.EXP.KDVN.SV.W.0063.000000T0000Z-130530T2100Z/ SCOTT IA-CLINTON IA-HENRY IL-ROCK ISLAND IL-WHITESIDE IL- 356 PM CDT THU MAY 30 2013 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL WHITESIDE... EASTERN ROCK ISLAND...NORTHWESTERN HENRY...SOUTH CENTRAL CLINTON AND EASTERN SCOTT COUNTIES WILL EXPIRE AT 400 PM CDT... THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER SMALL HAIL IS STILL POSSIBLE WITH A THUNDERSTORM NEAR MCCAUSLAND. LAT...LON 4133 9051 4145 9075 4182 9061 4170 9009 TIME...MOT...LOC 2055Z 203DEG 40KT 4174 9042 $$ 12
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 12:47 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, May 30, 12:47 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1247 PM CDT THU MAY 30 2013
.UPDATE...
ISSUED AT 1240 PM CDT THU MAY 30 2013
CONVECTIVE TEMPERATURE HAS BEEN ACHIEVED AND NEW STORMS ARE
BREAKING OUT IN RESPONSE TO THE APPROACHING MCV. EVOLUTION OF THE
STORMS THE NEXT FEW HOURS WILL DICTATE WHERE THE HEAVY RAIN THREAT
WILL DEVELOP.
DATA FROM THE 18Z SOUNDING...IN PROGRESS...SHOWS CONSIDERABLE
INSTABILITY ALOFT THAT STORMS CAN MAKE USE OF. THUS SEVERE STORMS
WILL BE POSSIBLE. ..08..
UPDATE ISSUED AT 942 AM CDT THU MAY 30 2013
THE EXPECTED MCS IS ALONG THE KS/MO BORDER SLOWLY MOVING NORTH AND
EAST. WATER VAPOR DOES SHOW A VORT MAX ROTATING THROUGH THE CWFA
BUT THE MORE SIGNIFICANT MCV ASSOCIATED WITH THE MCS IS
APPROACHING THE KS/MO BORDER AROUND KMCI. RADAR TRENDS SHOW SOME
SHOWERS HAVE DEVELOPED BUT HAVE DISSIPATED JUST AS QUICKLY. THUS
THERE IS OBVIOUSLY SOME DOWNWARD MOTION THAT IS CURRENTLY
SUPPRESSING THE DEVELOPMENT OF CONVECTION.
THE MCS AND LIFT TOOLS SUGGEST THE CURRENT MCS WILL SLOWLY MOVE
NORTHEAST INTO THE CWFA DURING THE DAY. THE LIFT TOOL SUGGESTS
CONVECTION SHOULD BEGIN DEVELOPING BY LATE MORNING AS CONVECTIVE
TEMPERATURE IS ACHIEVED.
THE FLASH FLOOD HEADLINES WILL REMAIN IN PLACE. THE 12Z UA
ANALYSIS CONTINUES TO SHOW A PLUME OF MID TEEN DEW POINTS AT 850MB
THAT STORMS WILL ALLOW STORMS TO PRODUCE HEAVY RAIN. ..08..
&&
.SYNOPSIS...
ISSUED AT 319 AM CDT THU MAY 30 2013
THE EVENING UA ANALYSIS SHOWED A NEGATIVELY TILTED UPPER TROF
FROM THE PACIFIC NW INTO THE SOUTHERN PLAINS WITH RIDGING FROM THE
SOUTHEASTERN U.S. INTO THE WESTERN GREAT LAKES. AT THE SURFACE AT
06Z LOW PRESSURE WAS LOCATED OVER SOUTH DAKOTA WITH A COLD FRONT
EXTENDING SOUTH THROUGH NEBRASKA AND KANSAS AND A WARM FRONT
EXTENDING EAST FROM THE LOW THROUGH MINNESOTA AND NORTHERN WISCONSIN.
SO FAR THIS MORNING THE SHRA/TSRA HAS BEEN STAYING WEST OF THE
FORECAST AREA WITH A BROAD BAND OF SHRA/TSRA FROM THE OK NORTH
THROUGH WESTERN IOWA AND EASTERN NEBRASKA.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 319 AM CDT THU MAY 30 2013
THE MAIN CONCERN IS THE CONTINUED THREAT OF HEAVY RAINS TODAY AND
TONIGHT AS ENERGY MOVING AROUND THE BASE OF THE TROF EARLY THIS
MORNING LIFTS NORTHEAST THROUGH THE REGION THIS AFTERNOON AND THIS
EVENING. THE S/W WILL BE MOVING THROUGH AT THE SAME TIME THE LOW
LEVEL MOIST AXIS CROSSES THE REGION. PW/S AT THIS TIME WILL BE AT
OR JUST ABOVE 1.5 INCHES SO ANY THUNDERSTORMS WILL HAVE THE
ABILITY OF PRODUCING LOCALLY HEAVY. SINCE THE FORCING WILL BE
PROGRESSIVE THE THREAT OF HEAVY RAIN SHOULD BE LIMITED AT ANY ONE
LOCATION AND HAVE KEPT THE AFTERNOON AND EVENING QPF AMOUNTS
AROUND 1 INCH ESPECIALLY WEST OF THE MISSISSIPPI RIVER. SOME
TRAINING OF STORMS AHEAD OF THE S/W CAN/T BE RULED OUT WITH THE
DEEP SOUTHERLY FLOW IN PLACE. THE FLASH FLOOD WATCH WILL BE
MAINTAINED THROUGH TONIGHT WITH AREAS WEST OF THE MISSISSIPPI
RIVER AND WEST CENTRAL ILLINOIS THE MOST VULNERABLE DUE TO THE
SATURATED SOILS FROM THE THIS WEEKS EXCESSIVE RAINS. THE HEAVY
RAIN THREAT SHOULD DIMINISH LATE TONIGHT WITH THE LOW LEVELS
DRYING OUT SOME AND THE BETTER FORCING MOVING NORTH OF THE
FORECAST AREA.
THERE IS ALSO A RISK OF SEVERE WEATHER MAINLY THIS AFTERNOON AND
THIS EVENING WITH PEAK HEATING. THE BIGGEST THREAT APPEARS TO BE
DAMAGING THUNDERSTORM WINDS WITH H8 WINDS FORECAST TO INCREASE TO
AROUND 50KTS AND WINDS WILL BE NEARLY LINEAR LOW LEVEL WINDS LATE
THIS AFTERNOON AND THIS EVENING. FORECAST SOUNDINGS SHOW THE
ATMOSPHERE WILL BE SATURATED WHICH SHOULD LIMIT THE LARGE HAIL.
THE IS ALSO A LOW RISK OF ISOLATED TORNADOES WEST OF THE
MISSISSIPPI RIVER AS NARROW BAND OF ENHANCED LOW LEVEL HELICITY
WORKS EAST THROUGH EASTERN IA AND NORTHEAST MO.
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 319 AM CDT THU MAY 30 2013
MAIN FOCUS IS ON POTENTIAL FOR SEVERE WEATHER AND HEAVY RAINFALL ON
FRIDAY.
EXIT REGION OF 130 KT 300 MB JET MAX ANALYZED DIVING INTO THE WEST
COAST...THAT HELPS CARVE OUT THE UPPER LOW OVER THE NORTHERN
PLAINS...IS EXPECTED TO REACH THE FORECAST AREA DURING THE DAY
FRIDAY. AT THE SAME TIME...A MID LEVEL 50 TO 70 KT JET CORE AND 500
MB VORT MAX AND IS SHOWN OVERSPREADING EASTERN IA...NORTHERN MO...OR
CENTRAL IL...DEPENDING ON THE FORECAST MODEL...DURING THE DAY. THIS
WILL HELP THE AXIS OF HIGHER 850 MB MOISTURE THAT GETS SUPPRESSED
SOUTHWARD OVERNIGHT PULL BACK NORTHWARD. 00Z FORECAST MODELS ARE IN
ROUGH AGREEMENT DEPICTING THESE PROCESSES...WHICH MAY RESULT IN AN
MCS AND SURFACE TROUGH THAT ROTATES NORTHEAST THROUGH THE AREA
DURING THE DAY. WHILE CONFIDENCE IN THE DETAILS OF ANY GIVEN
SOLUTION IS LOW...THE OVERALL INDICATION IS A CONTINUED THREAT FOR
HEAVY RAINFALL OVER ESPECIALLY THE SOUTHEAST HALF OF THE FORECAST
AREA AND WILL KEEP THE FLASH FLOOD WATCH IN PLACE. IF THE DEEP LAYER
SHEAR AND INSTABILITY IS AS STRONG AS SOME MODELS SUGGEST...THE
SEVERE WEATHER THREAT MAY BE SIGNIFICANT AND WOULD FAVOR MORE
DISCRETE CELLS...POSSIBLY SUPERCELLS...VERSUS THE LARGER COMPLEXES
SEEN THE PAST FEW DAYS. THIS WOULD PRESENT A RISK FOR LARGE HAIL AND
DAMAGING WIND. DEPENDING THE SURFACE BOUNDARY LOCATION AND
TIMING...AT LEAST ISOLATED TORNADOES CANNOT BE RULED OUT. SPC
CURRENTLY HAS A SLIGHT RISK OUT FOR THE ENTIRE AREA. WILL CONTINUE
CATEGORICAL POPS THROUGH THE DAY WITH HIGHS IN THE MID AND UPPER
70S.
FRIDAY NIGHT...THE LOW BECOMES NEARLY STACKED OVER THE EASTERN
DAKOTAS WITH AT LEAST ONE VORT MAX POSSIBLY ROTATING THROUGH THE
CYCLONIC FLOW ACROSS THE FORECAST AREA OVERNIGHT. HOWEVER...BY THIS
TIME...THE AXIS OF GULF MOISTURE IS NUDGED EASTWARD BY THE MORE
SOUTHWESTERLY MID LEVEL FLOW. THIS SHIFT IN THE MOISTURE FEED WOULD
END THE THREAT OF HEAVY RAINFALL WITH ANY CONVECTION THAT MAY
DEVELOP OVERNIGHT IN THE CYCLONIC FLOW OVER THE FORECAST AREA.
HOWEVER...WITH THE ECMWF SLIGHTLY SLOWER THAN THE OTHER MODELS IN
THIS PROCESS...AND FURTHER SLOWING REASONABLE WITH SUCH A STRONG UPPER
SYSTEM...THERE IS ENOUGH UNCERTAINTY TO KEEP THE FLASH FLOOD WATCH
GOING UNTIL 12Z FOR NOW AND CONSIDER MOVING UP THE EXPIRATION TIME
IN LATER UPDATES.
FEW CHANGES IN THE REMAINDER OF THE FORECAST WITH OVERALL COOLER AND
DRIER CONDITIONS OVER THE WEEKEND INTO EARLY NEXT WEEK AS COOL HIGH
PRESSURE MIGRATES INTO THE AREA. RAIN CHANCES AND SLIGHTLY WARMER
TEMPERATURES ARE SUGGESTED FOR LATE TUESDAY THROUGH WEDNESDAY.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1240 PM CDT THU MAY 30 2013
CONVECTION IS BREAKING OUT AND EACH TAF SITE WILL POTENTIALLY BE
AFFECTED. VFR CONDITIONS ARE EXPECTED THROUGH 00Z/31 BUT ANY TSRA
THAT AFFECTS A TAF SITE WILL POTENTIALLY PRODUCE BRIEF MVFR/IFR
CONDITIONS. AFT 00Z/31 A PERIOD OF MVFR CONDITIONS ARE EXPECTED IN
TRAILING STRATIFORM RAIN BEHIND THE CONVECTION. MORE WIDESPREAD
MVFR CONDITIONS ARE EXPECTED AFT 12Z/31 WHEN THE NEXT ORGANIZED
TSRA COMPLEX MOVES INTO EASTERN IOWA AND NORTHERN ILLINOIS. ..08..
&&
.HYDROLOGY...
ISSUED AT 319 AM CDT THU MAY 30 2013
THE THREAT OF LOCALLY HEAVY RAINS WILL CONTINUE OVER THE AREA
THROUGH FRIDAY AS SEVERAL ROUNDS OF THUNDERSTORMS MOVE THROUGH THE
REGION. RAINFALL AMOUNTS BY FRIDAY AFTERNOON ARE EXPECTED TO RANGE
FROM AROUND 1.5 INCHES IN THE NORTHWEST TO 3 INCHES IN PARTS OF
SOUTHEAST IOWA...NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS.
RAINFALL OF THIS MAGNITUDE WILL CAUSE ADDITIONAL RISES ON AREA
RIVERS...MANY OF WHICH ARE ALREADY EXPERIENCING MODERATE TO MAJOR
FLOODING. THIS COULD RESULT IN RECORD FLOODING ON SOME OF THE
TRIBUTARY RIVERS. MODERATE TO MAJOR FLOODING IS ALSO EXPECTED ON
THE MISSISSIPPI RIVER...ESPECIALLY SOUTH OF THE QUAD CITIES.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR BENTON-BUCHANAN-
CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR BUREAU-CARROLL-
HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.
MO...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR CLARK-SCOTLAND.
&&
UPDATE...08
SYNOPSIS...DLF
SHORT TERM...DLF
LONG TERM...SHEETS
AVIATION...08
HYDROLOGY...DLFHazardous weather outlook, May 30, 11:57 AM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1157 AM CDT THU MAY 30 2013 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-311000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1157 AM CDT THU MAY 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT MORE THUNDERSTORMS WILL MOVE THROUGH THIS AFTERNOON AND TONIGHT. THE STRONGEST STORMS ARE EXPECTED DURING THE AFTERNOON THROUGH THIS EVENING. THE STORMS ARE EXPECTED TO PRODUCE AROUND AN INCH OF RAIN BY LATE THIS EVENING...ESPECIALLY OVER EASTERN IOWA AND NORTHEAST MISSOURI. SINCE THE GROUND IS NEARLY SATURATED THE ADDITIONAL RAINS COULD RESULT IN MORE FLASH FLOODING. THE RAINS WILL ALSO CAUSE ADDITIONAL RISES ON AREA RIVERS. SOME OF THESE RIVERS ARE ALREADY EXPERIENCING SIGNIFICANT FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. THE THUNDERSTORMS WILL ALSO POSE A THREAT OF SEVERE WEATHER THIS AFTERNOON AND THIS EVENING. DAMAGING THUNDERSTORM WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. THERE IS A LOW THREAT OF AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY...THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE OUTLOOK AREA WITH A CONTINUED THREAT FOR HEAVY RAIN AND FLASH FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY NIGHT. SEVERE STORMS WILL BE POSSIBLE FRIDAY...ESPECIALLY DURING THE AFTERNOON HOURS...AND THE STORM PREDICTION CENTER HAS A SLIGHT RISK FOR THE ENTIRE AREA. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WIND...ALTHOUGH A FEW SUPERCELLS AND TORNADOES CANNOT BE RULED OUT. THERE IS A LOW CHANCE FOR THUNDERSTORMS SATURDAY. CONDITIONS DO NOT APPEAR FAVORABLE FOR SEVERE WEATHER AND HEAVY RAINFALL IS NOT EXPECTED. TUESDAY AND WEDNESDAY...THUNDERSTORMS WILL BE POSSIBLE. IT IS TOO SOON TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. DLF/SHEETS
In the hours before
Local storm report, May 30, 1:58 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
158 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM HAIL 3 NE MUSCATINE 41.45N 91.03W
05/30/2013 M0.50 INCH MUSCATINE IA TRAINED SPOTTER
ALSO HAD 35 MPH WINDS.
&&
GROSSLocal storm report, May 30, 2:35 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
235 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM TSTM WND GST DAVENPORT MUNICIPAL AIR 41.62N 90.58W
05/30/2013 M46 MPH SCOTT IA ASOS
&&
GROSSLocal storm report, May 30, 2:52 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
252 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM TSTM WND GST MEMPHIS 40.46N 92.17W
05/30/2013 E70 MPH SCOTLAND MO TRAINED SPOTTER
60 TO 70 MPH WINDS ESTIMATED.
&&
GROSSLocal storm report, May 30, 2:59 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
259 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL MOLINE 41.49N 90.49W
05/30/2013 M0.50 INCH ROCK ISLAND IL TRAINED SPOTTER
NEAR 16TH ST ACROSS FROM SOUTH PARK MALL.
0255 PM HAIL MOLINE 41.49N 90.49W
05/30/2013 E0.50 INCH ROCK ISLAND IL TRAINED SPOTTER
NEAR I-74 AND JOHN DEERE ROAD.
&&
GROSSLocal storm report, May 30, 3:05 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
305 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM TSTM WND GST MEMPHIS 40.46N 92.17W
05/30/2013 E80.00 MPH SCOTLAND MO TRAINED SPOTTER
0254 PM TSTM WND DMG W MEMPHIS 40.46N 92.17W
05/30/2013 SCOTLAND MO TRAINED SPOTTER
LARGE UPROOTED TREE DOWN NEAR COURTHOUSE WITH SEVERAL
TREE BRANCHES DOWN IN TOWN AS WELL. POWER OUT IN TOWN.
&&
GROSSLocal storm report, May 30, 3:08 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
308 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 4 SSW BETTENDORF 41.52N 90.51W
05/30/2013 E0.50 INCH ROCK ISLAND IL TRAINED SPOTTER
DIME SIZE HAIL ON I-74 BRIDGE.
0255 PM HAIL MOLINE 41.49N 90.49W
05/30/2013 E0.25 INCH ROCK ISLAND IL TRAINED SPOTTER
AT 18TH ST AND 11TH AVE.
&&
GROSSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 11:13 PM CDT | River Flood Warning | DVN | Rock Island | 12 days |
| May 30, 11:53 AM CDT | River Flood Warning | DVN | Jo Daviess | 5 days |
| May 30, 11:53 AM CDT | River Flood Warning | DVN | Jo Daviess | 8 days |
| May 30, 11:53 AM CDT | River Flood Warning | DVN | Carroll, Whiteside | 4 days |
| May 30, 11:53 AM CDT | River Flood Warning | DVN | Rock Island, Whiteside | 8 days |
| May 30, 11:53 AM CDT | River Flood Warning | DVN | Rock Island | 6 days |
| May 30, 11:53 AM CDT | River Flood Warning | DVN | Rock Island | 12 days |
| May 30, 1:17 PM CDT | Special Weather Statement | DVN | Bureau | 58 min |
| May 30, 1:26 PM CDT | Severe Thunderstorm Warning | DVN | Mercer, Rock Island | 49 min |
| May 30, 1:37 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Whiteside | 53 min |
| May 30, 3:28 PM CDT | Severe Thunderstorm Warning | DVN | Hancock, Henderson | 47 min |
| May 30, 3:50 PM CDT | Special Weather Statement | DVN | Rock Island | 2 hr |
| May 30, 3:58 PM CDT | Special Weather Statement | DVN | Rock Island | 2 hr |
| May 30, 3:59 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, Mercer, Rock Island, Warren | 46 min |
| May 30, 4:02 PM CDT | Severe Thunderstorm Warning | DVN | Hancock, Henderson, McDonough, Warren | 58 min |
| May 30, 4:36 PM CDT | Severe Thunderstorm Warning | DVN | Carroll, Henry, Mercer, Rock Island, Whiteside | 54 min |
| May 30, 5:20 PM CDT | Special Weather Statement | DVN | Rock Island | 70 min |
| May 30, 5:23 PM CDT | Severe Thunderstorm Warning | DVN | Carroll, Jo Daviess, Stephenson, Whiteside | 67 min |
| May 30, 5:30 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry, Putnam, Whiteside | 60 min |
| May 30, 5:32 PM CDT | Tornado Warning | DVN | Henry, Whiteside | 28 min |
| May 30, 6:29 PM CDT | Severe Thunderstorm Warning | DVN | Stephenson | 46 min |
| May 29, 7:35 PM CDT | Tornado Warning | DVN | Delaware | 40 min |
| May 29, 8:43 PM CDT | River Flood Warning | DVN | Delaware, Jones | 51 hr |
| May 30, 10:14 AM CDT | River Flood Warning | DVN | Buchanan, Linn | 4 days |
| May 30, 10:19 AM CDT | River Flood Warning | DVN | Jackson | 4 days |
| May 30, 11:04 AM CDT | River Flood Warning | DVN | Johnson, Washington | 15 days |
| May 30, 2:16 PM CDT | Tornado Warning | DVN | Dubuque | 29 min |
| May 30, 2:41 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Lee, Van Buren | 49 min |
| May 30, 4:15 PM CDT | Tornado Warning | DVN | Muscatine | 30 min |
| May 30, 4:27 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Cedar, Delaware, Dubuque, Johnson and 2 more | 63 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2013Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.